Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 355, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 5, 2015, 5:58 PM CST for Denton County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2015, 5:58 PM CST (23:58 UTC)
- Expired
- Nov 5, 2015, 6:30 PM CST
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 12:06 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 10.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:31 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 5, 3:31 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CST THU NOV 5 2015 .DISCUSSION... OUR UNUSUALLY WARM AND HUMID NOVEMBER WEATHER WILL END THIS WEEKEND. A LINE OF STRONG TO SEVERE CONVECTION HAS MOVED INTO THE NORTHWEST COUNTIES THIS AFTERNOON AND WILL PROGRESS THROUGH MUCH OF THE CWA THIS EVENING. FORCING FOR ASCENT WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS A STRONG SHORT WAVE MOVES ACROSS THE GREAT PLAINS. AHEAD OF THE SHORT WAVE IS A 100+ KNOT JET THAT EXTENDS DOWN INTO NORTH TEXAS WITH THE REAR ENTRANCE REGION ALOFT AIDING FORCING FROM ABOVE. A DRYLINE OVER WEST TEXAS IS AIDING LOW LEVEL CONVERGENCE AND HELPING TO PUSH THIS CONVECTIVE LINE ACROSS THE REGION. THE ATMOSPHERE AHEAD OF THIS ACTIVITY IS UNSTABLE AND HAS ENOUGH SFC-1KM HELICITY TO PRODUCE STRONG ROTATING UPDRAFTS. THUS SOME TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH MID EVENING AT LEAST. THE ACTIVITY COMING OUT OF THE TEXAS HILL COUNTRY IS OF CONCERN AS IT CONTINUES TO INCREASE IN COVERAGE THIS AFTERNOON AND INTO THE EVENING. LATER THIS EVENING...THIS SYSTEM AND THE UPSTREAM LINEAR CONVECTION WILL LIKELY CONGEAL INTO ONE EXTENSIVE BAND OF RAIN/STORMS. THIS WILL RESULT IN HEAVY RAIN CORES AND ECHO TRAINING THAT WILL PRODUCE RAIN SWATCHES OF 1 TO 2 INCHES WITH SOME HIGHER AMOUNTS...THUS THE FLASH FLOOD WATCH WILL REMAIN AS IS THROUGH MIDNIGHT. THE ACTIVITY IS EXPECTED TO LINGER OVER THE SOUTHEAST COUNTIES FRIDAY THROUGH SATURDAY NIGHT AS THE SYSTEM BECOMES MORE PARALLEL TO THE UPPER FLOW. THUS...THERE IS A POTENTIAL FOR ANOTHER FLASH FLOOD WATCH IN THIS TIME PERIOD IF HEAVY RAINFALL OCCURS BEFORE FRIDAY NIGHT. THE INITIAL PUSH OF COOLER AIR INTO THE REGION ON FRIDAY WILL BRING TEMPERATURES BACK TO NORMAL...THEN AS THE UPPER TROUGH BECOMES MORE POSITIVELY TILTED...A SECOND SURGE AND MORE WIND WILL ARRIVE SATURDAY. THIS WILL ALSO PUSH THE RAIN OUT OF THE SOUTHEAST COUNTIES FOR THE REST OF THE WEEKEND. SUNDAY AND MONDAY WILL BE DRY AND THE COOLEST SO FAR THIS SEASON WITH LOWS IN THE 40S AND HIGHS IN THE 60S. TEMPERATURES TURN WARMER TUESDAY AS ANOTHER COLD FRONT NEARS. THIS FRONT WILL BRING RAIN CHANCES BACK TO THE REGION TUESDAY NIGHT THROUGH THURSDAY MORNING. THE FRONT IS EXPECTED TO PUSH THROUGH ON WEDNESDAY WITH ANOTHER ROUND OF BELOW NORMAL TEMPERATURES ON THURSDAY. 75 && .AVIATION... CIGS/VIS HAS BEEN BOUNCING AROUND AREA AIRPORTS THIS MORNING BUT EXPECTED TO GRADUALLY IMPROVE THROUGH THE EARLY AFTERNOON. LINE OF THUNDERSTORMS DEVELOPING OVER NORTHWEST TEXAS WILL BECOME BETTER ORGANIZED AS THE AFTERNOON PROGRESSES AND ARE EXPECTED TO MOVE NW- SE ACROSS THE TAF SITES GENERALLY FROM 23Z-03Z THOUGH A COUPLE OF HOURS LATER AT KACT. EXPECT FREQUENT LIGHTNING AND GUSTY WINDS WITH THESE THUNDERSTORMS. FAIRLY CONFIDENT ON THE TIMING CONCERNING THIS LINE OF THUNDERSTORMS...BUT LOWER CONFIDENCE ON WHAT MAY DEVELOP AHEAD OF THIS LINE. APPEARS THAT THERE WILL BE SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS THIS AFTERNOON AHEAD OF THE LINE SO HAVE SHRA AND VCTS AN HOUR OR SO BEFORE THE LINE MOVES THROUGH BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES DEPENDING UPON THE DEVELOPMENT OF PRECIP THIS AFTERNOON. FOLLOWING THE LINE OF THE THUNDERSTORMS....MVFR CIGS ARE EXPECTED FOR A COUPLE OF HOURS BEFORE DRIER AIR STARTS TO MOVE IN AT THE LOWER LEVELS. VFR CONDITIONS EXPECTED THEREAFTER THROUGH THE REMAINDER OF THE TAF PERIOD. WILEY && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 73 53 67 46 / 70 10 10 10 5 WACO, TX 57 72 55 66 46 / 100 30 50 30 10 PARIS, TX 56 72 52 66 41 / 100 10 10 10 10 DENTON, TX 51 71 49 66 42 / 40 10 10 10 5 MCKINNEY, TX 54 71 51 66 43 / 80 10 10 10 5 DALLAS, TX 56 72 54 67 46 / 80 10 10 10 5 TERRELL, TX 56 73 54 67 45 / 100 10 20 20 10 CORSICANA, TX 60 72 58 67 47 / 100 30 40 40 10 TEMPLE, TX 59 70 55 65 46 / 100 40 60 50 20 MINERAL WELLS, TX 49 70 49 67 41 / 20 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR TXZ093>095- 103>107-117>123-130>135-141>148-156>162-174-175. && /75
Hazardous weather outlook, Nov 5, 3:43 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 AM CST THU NOV 5 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060945- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON AND EVENING....WITH QUARTER SIZED HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM COMANCHE TO SHERMAN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL LINGER FRIDAY THROUGH SATURDAY NIGHT...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN LATE TUESDAY AND CONTINUE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY WEST OF A SHERMAN-DALLAS-LAMPASAS LINE THIS AFTERNOON...AND EAST OF A SHERMAN-DALLAS-LAMPASAS LINE THIS EVENING.
In the hours before
Local storm report, Nov 5, 5:14 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 6 SE DECATUR 33.17N 97.53W
11/05/2015 E2.00 INCH WISE TX NWS EMPLOYEE
GOLF BALL TO HEN EGG SIZE HAIL REPORTED JUST SE OF
DECATUR BY OFF DUTY NWS METEOROLOGIST.Local storm report, Nov 5, 5:19 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DECATUR 33.23N 97.60W
11/05/2015 E2.75 INCH WISE TX LAW ENFORCEMENT
DAMAGE TO POLICE VEHICLESLocal storm report, Nov 5, 5:26 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL KRUM 33.27N 97.25W
11/05/2015 E1.00 INCH DENTON TX TRAINED SPOTTER
ONE INCH HAIL 2 MILES NORTH OF KRUM.Local storm report, Nov 5, 5:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DECATUR 33.23N 97.60W
11/05/2015 E1.75 INCH WISE TX PUBLIC
ESTIMATED GOLF BALL SIZE HAIL REPORT VIA SM IN DECATUR.Local storm report, Nov 5, 5:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL PONDER 33.18N 97.30W
11/05/2015 E1.75 INCH DENTON TX AMATEUR RADIO
GOLF BALL SIZED HAIL JUST WEST OF PONDER ON HWY 156.Local storm report, Nov 5, 5:55 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 N FORT WORTH 32.78N 97.34W
11/05/2015 TARRANT TX PUBLIC
DAMAGE TO COMMERICAL BUILDING SIGN 2800 BLOCK OF DEEN
ROAD FORT WORTH/TIME ESTIMATED VIA RADARThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:18 AM CST | River Flood Warning | FWD | Dallas | 45 hr |
| Nov 5, 10:18 AM CST | River Flood Warning | FWD | Navarro | 3 days |
| Nov 5, 11:58 AM CST | Special Weather Statement | FWD | Young | 47 min |
| Nov 5, 12:23 PM CST | Special Weather Statement | FWD | Stephens | 52 min |
| Nov 5, 1:07 PM CST | Special Weather Statement | FWD | Palo Pinto | 53 min |
| Nov 5, 1:21 PM CST | Special Weather Statement | FWD | Young | 39 min |
| Nov 5, 1:24 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 34 min |
| Nov 5, 1:36 PM CST | Special Weather Statement | FWD | Jack, Young | 39 min |
| Nov 5, 1:55 PM CST | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 36 min |
| Nov 5, 2:06 PM CST | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Nov 5, 2:19 PM CST | Severe Thunderstorm Warning | FWD | Jack | 26 min |
| Nov 5, 2:32 PM CST | Special Weather Statement | FWD | Wise | 43 min |
| Nov 5, 3:08 PM CST | Special Weather Statement | FWD | Cooke | 52 min |
| Nov 5, 3:10 PM CST | Special Weather Statement | FWD | Cooke | 50 min |
| Nov 5, 3:23 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 31 min |
| Nov 5, 3:58 PM CST | Special Weather Statement | FWD | Grayson | 47 min |
| Nov 5, 4:17 PM CST | Tornado Warning | FWD | Tarrant | 28 min |
| Nov 5, 4:33 PM CST | Tornado Warning | FWD | Cooke, Denton, Wise | 27 min |
| Nov 5, 4:37 PM CST | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 38 min |
| Nov 5, 4:44 PM CST | Severe Thunderstorm Warning | FWD | Wise | 46 min |
| Nov 5, 4:52 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 46 min |
| Nov 5, 4:59 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 61 min |
| Nov 5, 5:06 PM CST | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 39 min |
| Nov 5, 5:08 PM CST | Tornado Warning | FWD | Cooke, Grayson | 37 min |
| Nov 5, 5:12 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 48 min |
| Nov 5, 5:21 PM CST | Tornado Warning | FWD | Denton | 24 min |
| Nov 5, 5:28 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Nov 5, 5:37 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 53 min |
| Nov 5, 5:40 PM CST | Tornado Warning | FWD | Grayson | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.